AST (SGOT) blood test question...?
is had a 43 on my blood AST(SGOT) slightly out of the 0-40 range or normal...
is that of any concern? i had been on an anti biotic the week before the test? could that have pushed it out of the range?
my prior 2 years had results of about 31 or so...
thanks in advance
- ZippyLv 71 decade agoFavorite Answer
43 on SGOT is not a concern.
recent muscle trauma (a sprain, or bruising) can elevate your SGOT level.
and you are right, antibiotics CAN raise your SGOT level too:
A host of medications can cause abnormal liver enzymes levels. Examples include: Pain relief medications such as aspirin, acetaminophen (Tylenol), ibuprofen (Advil, Motrin), neproxen (Narosyn), diclofenac (Voltaren), and phenybutazone (Butazolidine). Anti-seizure medications such as phenytoin (Dilantin), valproic acid, carbamazepine (Tegretol), and phenobarbital. Antibiotics such as the tetracyclines, sulfonamides, isoniazid , sulfamethoxazole, trimethoprim, nitrofurantoin. Cholesterol lowering drugs such as the “statins” (Mevacor, Pravachol, Lipitor, etc.) and niacin. Cardiovascular drugs such as amiodarone (Cordarone), hydralazine, quinidine. Anti-depressant drugs of the tricyclic type.
With drug-induced liver enzyme abnormalities, the enzymes usually normalize weeks to months after stopping the medications.
- 4 years ago
I had a 20 on my AST/SGOT test. Is that good or bad?
- Anonymous1 decade ago
The slightly elevated AST shouldn't be a problem, though I could make a better diagnosis if you told me what your ALT level was.
A raised AST and ALT could indicate liver damage, but in your case, it was probably your body just processing the antibiotics as well as if you were taking tylenol.
Do you drink as well?Source(s): med school + residency.
- How do you think about the answers? You can sign in to vote the answer.
- 4 years ago
Seriously, get your kid on an exercise program and change his eating habits. Those are all high or borderline-high numbers and he is only 18. If he doesn't change his lifestyle he is going to end up with diabetes and heart disease.
- daniellaLv 41 decade ago
yeah it is slighly high. Are u taking an medications that can harm your liver? do u drink alcohol excessively?